Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Green Bay, WI

May 8, 2014Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 8, 2014, 2:55 AM CDT for Lincoln County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 2:55 AM CDT (07:55 UTC)
Expired
May 8, 2014, 3:30 AM CDT
In force
35 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 163 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
581 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KGRB 080755
SVRGRB
WIC069-080830-
/O.NEW.KGRB.SV.W.0002.140508T0755Z-140508T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
255 AM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 330 AM CDT

* AT 250 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WOOD
  WILDLIFE AREA...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TOMAHAWK...BILL CROSS RAPIDS WILDLIFE AREA...OTIS...IRMA...BRADLEY
  AND HEAFFORD JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4556 8965 4555 8958 4549 8949 4534 8949
      4520 8982 4522 8994 4554 9002
TIME...MOT...LOC 0754Z 239DEG 34KT 4535 8989

HAIL...1.00IN
WIND...<50MPH

$$

MG
3 follow-up statements
951 
WWUS53 KGRB 080804
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT THU MAY 8 2014

WIC069-080830-
/O.CON.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
304 AM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 330 AM CDT...

AT 300 AM CDT...A SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 40 MPH 
ACROSS CENTRAL LINCOLN COUNTY.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TOMAHAWK...OTIS...IRMA...BRADLEY AND HEAFFORD JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...GUSTY WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING 
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
      4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0801Z 239DEG 34KT 4538 8981

HAIL...1.00IN
WIND...<50MPH

$$

MG
989 
WWUS53 KGRB 080808
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT THU MAY 8 2014

WIC069-080830-
/O.CON.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
308 AM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 330 AM CDT...

AT 304 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MERRILL...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TOMAHAWK...BRADLEY AND HEAFFORD JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...GUSTY WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
      4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0808Z 221DEG 36KT 4535 8964

HAIL...1.00IN
WIND...<50MPH

$$

MG
524 
WWUS53 KGRB 080826
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CDT THU MAY 8 2014

WIC069-080836-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
326 AM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT 
330 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
      4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0826Z 221DEG 36KT 4549 8947

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:36 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 7, 10:36 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1036 PM CDT WED MAY 7 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...
ISSUED AT 842 PM CDT WED MAY 7 2014

AN IMPRESSIVE SFC WARM FRONT WAS SITUATED FROM IA EWD INTO N IL
EARLY THIS EVENING...WHILE AN 850 MB WARM FRONT SHIFTED INTO
C WI. DRY CONDITIONS WERE OBSERVED ACROSS ALL OF GRB CWA...
DESPITE THE PRESENCE OF A 35-40 KT SOUTHERLY LLJ AIMED INTO NC/C
WI AND VERY STEEP MID-LEVEL LAPSE RATES (8-9 C/KM). THE MAIN
LIMITING FACTOR APPEARED TO BE STRONG CONVECTIVE INHIBITION...
ROUGHLY 150-300 J/KG ACROSS THE ENTIRE FCST AREA...ACCORDING TO
OUR LOCAL MESOANALYSIS PAGE. SCT STRONG TO SEVERE CONVECTION WAS
ONGOING OVER EASTERN MN AND WSTRN LAKE SUPERIOR...WHERE THE CAP
WAS WEAKER AND STRONG LLVL MOISTURE CONVERGENCE WAS OCCURRING.

MADE AN ATTEMPT TO WORK SOME GENERAL IDEAS INTO THE POP/WX GRIDS
FOR THE REST OF TONIGHT AND THURSDAY...BASED ON OBSERVATIONAL AND
MODEL DATA TRENDS. HAVE FOCUSED ON NORTHERN WI LATE THIS EVENING
INTO THE EARLY OVERNIGHT HOURS...AS THIS IS WHERE THE H8 WARM FRONT
AND ASSOCIATED MOISTURE CONVERGENCE SHOULD BE FOCUSED (UNTIL THE
LLJ WEAKENS AROUND 07Z-08Z)...AND THE CAP MAY BE A BIT WEAKER. THE
MN CONVECTION ALSO APPEARS POISED TO SHIFT THROUGH MAINLY OUR NW
COUNTIES. ISOLD SVR HAIL IS EXPECTED DUE TO THE VERY STEEP MID-LEVEL
LAPSE RATES...AND FAVORABLE WET BULB ZERO HGTS OF 8.5-10K FT.

MODELS SEEM TO AGREE THAT THE CURRENT CONVECTION OVER NEBRASKA WILL
GENERATE AN MCV LATE TONIGHT...WHICH WILL THEN TRACK THROUGH NC WI
(MAINLY NW OF A LINE FROM AUW-IMT) DURING THE MIDDAY PERIOD. HAVE
WORKED SOME HIGHER POPS INTO THIS REGION DURING THE LATE MORNING
AND EARLY AFTERNOON. ATTENTION SHOULD THEN FOCUS ON THE SFC WARM
FRONT...WHICH WILL LIKELY GET HUNG UP IN CENTRAL WI THURSDAY
AFTERNOON. CONFINED LIKELY POPS TO CENTRAL WI LATE IN THE DAY.
&&

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 253 PM CDT WED MAY 7 2014

THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW
PRESSURE OVER THE KANSAS/NEBRASKA BORDER WITH A WARM FRONT EXTENDING
EAST FROM NORTHERN IOWA ACROSS NORTHERN ILLINOIS TO THE CENTRAL
APPALACHIANS.  NORTH OF THIS WARM FRONT...A SHORTWAVE TURNED MCV IS
EXITING THE STATE OVER NORTHERN LAKE MICHIGAN.  WAKE LOW WINDS HAVE
SUBSIDED BEHIND THIS MCV...BUT SCATTERED CONVECTION CONTINUES TO
REDEVELOP FROM WAUSAU TO MANITOWOC IN A REGION OF MID-LEVEL FGEN AND
MOISTURE CONVERGENCE ALONG AN 850MB WARM FRONT.  THINK THIS
CONVECTION WILL LIFT NORTHEAST AND WEAKEN FOR THE REST OF THIS
AFTERNOON WHICH SHOULD LEAD TO A PERIOD OF RELATIVELY QUIET
CONDITIONS INTO THIS EVENING.  LOOKING UPSTREAM...CONVECTION IS
DEVELOPING OVER THE EASTERN DAKOTAS AND WESTERN MINNESOTA ALONG AN
INVERTED TROUGH.  TOUGH TO PICK OUT ANY NOTABLE SHORTWAVES IN THE
SOUTHWEST FLOW ALOFT OVER THE PLAINS TO KEY ON FOR PRECIP TONIGHT.
WITH BROAD WARM AND MOIST ADVECTION CONTINUE OVER THE NEXT 24
HOURS...THUNDERSTORM AND SEVERE WEATHER CHANCES ARE THE MAIN
FORECAST CONCERNS.

TONIGHT...AS LOW PRESSURE MOVES INTO THE CENTRAL GREAT PLAINS...AN
850MB WARM FRONT WILL BE LIFTING NORTHWARD ACROSS CENTRAL AND
NORTHERN WISCONSIN DURING THE EVENING.  THOUGH A PERIOD OF
SUBSIDENCE MAY STILL BE ONGOING BEHIND THE MCV THAT IS EXITING
NORTHEAST WISCONSIN CURRENTLY...ASCENT OVER THIS WARM FRONT ON THE
EDGE OF THE ELEVATED MIXED LAYER SHOULD EVENTUALLY LEAD TO A
RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN
WISCONSIN AND THE UPPER PENINSULA.  WITH NO DISCERNIBLE SHORTWAVES
UPSTREAM...TIMING OF RE-DEVELOPMENT IS TOUGH TO GET A HANDLE ON...SO
KEPT PROBABILITIES IN THE CHANCE RANGE THIS EVENING...AND INCREASED
THEM TO LIKELY OVERNIGHT.  DUE TO STEEP MID-LEVEL LAPSE RATES IN THE
7-8 C/KM RANGE...ELEVATED CAPES UPWARDS OF 1100 J/KG...AND 0-6 KM
BULK SHEARS OF 30-35 KTS...TOUGH TO RULE OUT A MINOR SEVERE THREAT.
LARGE HAIL WILL BE THE MAIN THREAT AND DAMAGING WINDS TO A LESSER
EXTENT.

THURSDAY...LOW PRESSURE WILL LIFT NORTHEAST TOWARDS SOUTH-CENTRAL
MINNESOTA. AT THE SAME TIME...A SURFACE WARM FRONT WILL BE SHIFTING
NORTHWARD ACROSS THE STATE.  HOW QUICKLY THAT WARM FRONT MOVES NORTH
IS A BIG QUESTION MARK AS ITS FORWARD PROGRESS WILL LIKELY BE
IMPEDED BY MORNING CONVECTION AND CLOUD COVER.  IF CLOUDS AND
RAINFALL CONTINUE INTO THE AFTERNOON...HAVE A TOUGH TIME SEEING THIS WARM
FRONT REACHING THE UPPER PENINSULA BORDER BY 00Z FRI. THE 12Z ECMWF
SHOWS THIS WARM FRONT ONLY REACHING THE ROUTE 29 CORRIDOR BY THIS
TIME SO THIS SCENARIO IS NOT OUT OF REALM OF POSSIBILITY.  WILL SHOW
LIKELY POPS OVER N-C WISCONSIN DURING THE MORNING AND A CHANCE
EVERYWHERE ELSE AS ISENTROPIC ASCENT CONTINUES.  CENTRAL WISCONSIN
AND THE FOX VALLEY HAVE THE BEST CHANCE OF CLEARING THE WARM FRONT
DURING THE AFTERNOON WHERE TEMPS HAVE POTENTIAL TO REACH INTO THE
UPPER 70S TO LOWER 80S.  WITH SURFACE DEWPOINTS RISING INTO THE
LOWER 60S...ML CAPES WILL RANGE FROM 1500-2000 J/KG OVER CENTRAL
WISCONSIN AND THE SOUTHERN FOX VALLEY.  0-6KM BULK SHEAR WILL BE
MORE THAN SUFFICIENT FOR THE POSSIBILITY OF DISCRETE CELLS AND WILL
HAVE FORCING VIA ISENTROPIC/MOISTURE ADVECTION.  LARGE SCALE FORCING
WILL STILL BE A CONSIDERABLE DISTANCE TO THE WEST...SO SEVERE
WEATHER CHANCES MAY GET DELAYED INTO THE EVENING...BUT CANNOT RULE
OUT A FEW SEVERE THUNDERSTORMS TOMORROW AFTERNOON.  THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.  NO SIGNIFICANT CHANGES TO
TEMPS.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 253 PM CDT WED MAY 7 2014

LOW AMPLITUDE/SLIGHTLY AMPLIFIED MEAN FLOW TO GRADUALLY TRANSITION
TO A WEST COAST UPR RDG/E-CNTRL NOAM UPR TROF PATTERN NEXT WEEK.
THE MAIN FEATURE OF INTEREST WL BE THE PROGRESSIVE EWD MOVEMENT OF
A LONGWAVE TROF ACROSS THE CNTRL CONUS EARLY NEXT WEEK. THIS
PATTERN SHIFT TO BRING A SW FLOW ALOFT TO NE WI WHICH TRANSLATES
TO NEAR NORMAL TEMPS...BUT ALSO A WET PATTERN WITH SEVERAL ROUNDS
OF PCPN.

SFC LOW CONTS TO SLOWLY TRACK NE ACROSS MN THU NGT WHILE THE CDFNT
PUSHES INTO WRN WI DURING THE OVRNGT HOURS. PERSISTENT SW WINDS
AHEAD OF THE CDFNT/SHORTWAVE TROF WL CONT TO GET PUMPED INTO WI
WITH INDIVIDUAL MID-LEVEL SHORTWAVES LIFTING NE INTO THE GREAT
LAKES. ENUF SHEAR IS EVIDENT TO SUPPORT ORGANIZED/ROTATING
STORMS...THUS A POTENTIAL OF SEVERE STORMS PERSISTS THU NGT. THE
HIGHEST PROBABILITY OF SEVERE LOOKS TO BE TO OUR WEST NEAR THE
TRACK OF THE SFC LOW...HOWEVER LARGE HAIL AND/OR DAMAGING WINDS
ARE POSSIBLE ACROSS THE ENTIRE FCST AREA. MIN TEMPS TO ACTUALLY
HAVE SUMMER FEEL TO THEM WITH DEW POINTS HOLDING IN THE 50S THRU
THE NGT. LOOK FOR READINGS TO ONLY DROP INTO THE LWR TO MID 50S
AROUND DOOR COUNTY TO THE LWR 60S ACROSS E-CNTRL WI.

THE CDFNT DRIVES THRU CNTRL WI FRI MORNING/ERN WI EARLY TO MID FRI
AFTERNOON AND WL NEED TO CARRY POPS UNTIL THIS FNT CLEARS THE
AREA. EVEN BEHIND THE FNT...CANNOT RULE OUT ADDITIONAL SHWR
ACTIVITY AS THE SHORTWAVE TROF/EMBEDDED SHORTWAVE MOVE THRU WI.
HAVE CONTINUED THE LOW-END POPS ACROSS THE ENTIRE FCST AREA THRU
THE AFTERNOON HOURS. WARMEST TEMPS ON FRI TO BE OVER ERN WI PRIOR
TO THE COLD FRONTAL PASSAGE WITH READINGS IN THE UPR 60S.

WEAKENING SHORTWAVE TROF IS FCST TO LIFT NE INTO ONTARIO FRI NGT...
BUT MAY STILL BE CLOSE ENUF TO NE WI TO WARRANT A SMALL POP OVER
NRN SECTIONS OF THE FCST AREA FRI EVENING. OTHERWISE...A WEAK RDG
OF HI PRES WL BUILD TOWARD THE WRN GREAT LAKES LATER FRI NGT AND
BRING CLEARING SKIES AND COOLER CONDITIONS TO THE REGION. MIN
TEMPS TO RANGE FROM THE UPR 30S TO LWR 40S NORTH TO THE LWR TO MID
40S SOUTH. THIS SFC RDG QUICKLY MOVES ACROSS WI ON SAT WITH CLOUDS
ALREADY BEGINNING TO INCREASE AHEAD OF A SHORTWAVE TROF PUSHING
TOWARD THE UPR MS VALLEY. HAVE KEPT ANY PCPN OUT OF THE FCST AREA
FOR NOW AND KEPT MAX TEMPS MAINLY IN THE 65-70 DEG RANGE (COOLER
NEAR LAKE MI).

UNSETTLED WEATHER EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS AN
UPR TROF SLOWLY WORKS ACROSS THE CNTRL CONUS. SW FLOW ALOFT WL
BRING GULF MOISTURE INTO THE WRN GREAT LAKES WITH CHC POPS
NECESSARY FROM SAT NGT THRU MON NGT. THE PASSAGE OF A CDFNT MON
NGT FOLLOWED BY A DRY SLOT ON TUE COULD BRING A BREAK IN THE PCPN
BEFORE THE UPR TROF ARRIVES AND BRINGS CHC POPS BACK INTO THE
FCST. TEMPS WL COOL A BIT EARLY NEXT WEEK WITH READINGS
SLIGHTLY BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1032 PM CDT WED MAY 7 2014

A STRONG WARM FRONT WILL LIFT NORTH INTO WI TONIGHT...THEN STALL
OUT IN THE VCNTY OF CENTRAL WI THURSDAY AFTERNOON. ALTHOUGH ISOLD/SCT
TSTMS COULD DEVELOP ANYWHERE IN THE FORECAST AREA OVERNIGHT...THE
BEST CHANCE SHOULD BE OVER NORTHERN WI BETWEEN 06Z-09Z/THU.
ANOTHER ROUND OF TSTMS IS EXPECTED OVER MAINLY NC WI DURING THE
LATE MORNING/EARLY AFTERNOON ON THURSDAY. THE FOCUS FOR TSTM
DEVELOPMENT SHOULD THEN SHIFT TO THE VCNTY OF THE WARM FRONT
DURING THE LATE AFTERNOON AND EARLY EVENING. ISOLD STG/SVR TSTMS
WITH HAIL AND HEAVY RAINFALL ARE ANTICIPATED OVERNIGHT INTO EARLY
THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED WITH STORMS
THAT DEVELOP NEAR THE WARM FRONT LATE THURSDAY AFTERNOON/EVENING.

MVFR/IFR CONDITIONS CAN BE EXPECTED ACROSS MOST OF THE REGION...
ESPECIALLY TONIGHT INTO EARLY THURSDAY. LOCALLY DENSE FOG IS
POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE ON THURSDAY...SO WILL
NEED TO MONITOR FOR THE MTW TAF SITE.

A PERIOD OF LLWS IS EXPECTED BETWEEN 06Z-08Z/THU...THEN AGAIN FROM
02Z-06Z/FRI.
&&

.MARINE...
ISSUED AT 253 PM CDT WED MAY 7 2014

FOG IS POSSIBLE LATE TONIGHT INTO TOMORROW AS WARM AND HUMID AIR
INVADES FROM THE SOUTH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........KIECKBUSCH
SHORT TERM.....MPC
LONG TERM......KALLAS
AVIATION.......KIECKBUSCH
MARINE.........MPC
Hazardous weather outlook, May 7, 2:57 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT WED MAY 7 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
257 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

CLUSTERS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AT TIMES
TONIGHT WITH BETTER CHANCES NORTH OF ROUTE 29. ATMOSPHERIC
CONDITIONS WILL BE VERY FAVORABLE FOR SMALL HAIL WITH THE STORMS.
CONDITIONS WILL BE SUCH THAT LOW-END SEVERE HAIL...AROUND 1 INCH
IN DIAMETER...WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT.
CONDITIONS ARE EXPECTED TO BECOME MORE FAVORABLE FOR SOME OF THE
STORMS TO BECOME SEVERE. CURRENTLY...THE GREATEST RISK OF SEVERE
WEATHER APPEARS TO BE OVER CENTRAL AND NORTH-CENTRAL WISCONSIN
LATE THURSDAY AFTERNOON AND THURSDAY EVENING. BE SURE TO MONITOR
LATER FORECASTS FOR UPDATED INFORMATION ON THE SPECIFICS OF THE
SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO POSSIBLE DURING THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TONIGHT
DUE TO THE MARGINAL NATURE OF THE SEVERE THREAT. HOWEVER...ANY
OCCURRENCES OF HAIL SHOULD BE REPORTED TO THE NATIONAL WEATHER
SERVICE IN GREEN BAY. SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY
AFTERNOON AND EVENING.

LMZ521-522-541>543-082000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
257 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD
PRODUCE HAIL. AREAS OF FOG WILL DEVELOP OVER THE LAKE OVERNIGHT...THEN
BECOME MORE WIDESPREAD AND EXPAND OVER THE NORTHERN BAY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY AND THURSDAY
NIGHT. SOME OF THE STORMS COULD BE SEVERE.

DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.

MPC/AK

In the hours before

Special weather statement, May 8, 2:03 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 AM CDT THU MAY 8 2014

WIZ005-010>012-018-019-030-080900-
FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS-
203 AM CDT THU MAY 8 2014

...CLUSTERS OF THUNDERSTORMS MOVING INTO NORTH-CENTRAL AND CENTRAL
WISCONSIN...

AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS OVER ABOUT THE NORTHWEST THIRD OF
WISCONSIN. THE STORMS WERE MOVING NORTHEAST AT 35 MPH...AND ARE
EXPECTED TO OVERSPREAD MUCH OF NORTH-CENTRAL AND PORTIONS OF CENTRAL
WISCONSIN DURING THE EARLY MORNING HOURS. THE STORMS WILL PRODUCE
BRIEF HEAVY RAIN AND SMALL HAIL. THE STRONGEST STORMS COULD PRODUCE
HAIL UP TO THE SIZE OF A DIME. LOCATIONS IN LINCOLN AND NORTHWEST
MARATHON COUNTIES ARE MOST LIKELY TO EXPERIENCE THE LARGER HAIL.

LOCATIONS IMPACTED INCLUDE...
  FENWOOD...            BIG EAU PLEINE COUNTY PARK...
  HALDER...             EDGAR...              ATHENS...
  PONIATOWSKI...        MOON...               RIB FALLS...
  KNOWLTON...           ROCKY CORNERS...      MOSINEE...
  MARATHON CITY...      PEPLIN...             RIB MOUNTAIN...
  LITTLE CHICAGO...

REMAIN INDOORS WHENEVER THUNDERSTORMS ARE IN THE AREA.

SKOWRONSKI

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.